Alert archive / Texas / Freeze Warnings in 2016

Freeze Warning 2, NWS San Angelo, TX

November 19, 20166 counties in Texas

NWS San Angelo, TX issued this freeze warning at Nov 19, 2016, 4:28 AM CST for 6 counties in Texas. It took effect at Nov 20, 2016, 3:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 19, 2016, 4:28 AM CST (10:28 UTC)
In effect from
Nov 20, 2016, 3:00 AM CST
Expired
Nov 20, 2016, 9:00 AM CST
In force
6 hr
Issued by
NWS San Angelo, TX

Counties Kimble County, TX, Mason County, TX, McCulloch County, TX, Menard County, TX, San Saba County, TX, Sutton County, TX

The radar

The San Angelo radar (KSJT), 106 km from the middle of the area, began a volume at 10:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDLF), launched 00:00Z, 10.5 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2016-11-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2016-11-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2676 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

446 
WWUS74 KSJT 191028
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
428 AM CST SAT NOV 19 2016

...FREEZE WARNING REMAINS IN EFFECT FOR MUCH OF THE AREA
THROUGH THIS MORNING... 
...FREEZE WARNING NOW IN EFFECT FOR THE NORTHWEST HILL COUNTRY
SATURDAY NIGHT...

.MUCH COLDER AIR WILL MOVE IN BEHIND THE COLD FRONT THAT MOVED
THROUGH THE BIG COUNTRY THIS MORNING. THE COMBINATION OF THIS
COLD AIR...LIGHT WINDS...AND CLEARING SKIES TONIGHT MAY ALLOW
TEMPERATURES TO FALL BELOW FREEZING ACROSS MUCH OF THE REGION.

TXZ078-154-155-168>170-192100-
/O.UPG.KSJT.FZ.A.0002.161120T0900Z-161120T1500Z/
/O.NEW.KSJT.FZ.W.0002.161120T0900Z-161120T1500Z/
SUTTON-MCCULLOCH-SAN SABA-MENARD-KIMBLE-MASON-
INCLUDING THE CITIES OF...SONORA...BRADY...SAN SABA...MENARD...
JUNCTION...MASON
428 AM CST SAT NOV 19 2016

...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CST SUNDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURE...28 TO 32 DEGREES.

* IMPACTS...DAMAGE TO CROPS AND SENSITIVE PLANTS MAY OCCUR IF 
  LEFT UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

TXZ049-054-064>066-071>073-076-077-098-099-113-114-127-128-139-
140-191500-
/O.CON.KSJT.FZ.W.0001.000000T0000Z-161119T1500Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR-
CALLAHAN-COLEMAN-BROWN-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS...
MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...HASKELL...
THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...ALBANY...
ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN...BROWNWOOD
428 AM CST SAT NOV 19 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING...

* TEMPERATURE...28 TO 32 DEGREES

* IMPACTS...DAMAGE TO CROPS AND SENSITIVE PLANTS MAY OCCUR IF 
  LEFT UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
1 follow-up statement
254 
WWUS74 KSJT 192022
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
222 PM CST SAT NOV 19 2016

...FREEZE WARNING IS IN EFFECT FOR THE NORTHWEST HILL COUNTRY
SUNDAY MORNING...

.LIGHT WINDS WILL COMBINE WITH DRY AIR AND CLEAR SKIES TO RESULT
IN FREEZING TEMPERATURES ACROSS MUCH OF THE NORTHWEST HILL COUNTRY
AND INTERSTATE 10 CORRIDOR SUNDAY MORNING. ALTHOUGH SOME
LOCATIONS REACHED THE FREEZING MARK LAST NIGHT...SLIGHTLY COLDER
AND MORE WIDESPREAD SUBFREEZING TEMPERATURES ARE ANTICIPATED
OVERNIGHT.

TXZ078-154-155-168>170-201500-
/O.CON.KSJT.FZ.W.0002.161120T0900Z-161120T1500Z/
SUTTON-MCCULLOCH-SAN SABA-MENARD-KIMBLE-MASON-
INCLUDING THE CITIES OF...SONORA...BRADY...SAN SABA...MENARD...
JUNCTION...MASON
222 PM CST SAT NOV 19 2016

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CST
SUNDAY...

* TEMPERATURE...28 TO 32 DEGREES.

* IMPACTS...DAMAGE TO CROPS AND SENSITIVE PLANTS MAY OCCUR IF 
  LEFT UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this freeze warning went out at Nov 19, 4:06 AM CST, 22 minutes earlier.

Area forecast discussion, Nov 19, 4:06 AM CST, 22 minutes before
Area Forecast Discussion
National Weather Service SAN ANGELO TX
406 AM CST Sat Nov 19 2016

.SHORT TERM...
(Today and Tonight)

...Freeze Warning for the Northwest Hill Country tonight...

The upper level trough that pushed a strong cold front through
the area yesterday has moved east into the Great Lakes and
Mississippi River Valley areas. Behind the cold front, surface
high pressure is building over the area, resulting in light winds.
The light winds, along with dry and cold air mass has already
resulted in a few sites reaching the freezing mark in some of our
low lying and valley locations this morning. After the chilly
start, temperatures will warm into the 50s for highs this
afternoon under sunny skies.

For tonight, a large surface high pressure area will stretch from
the Great Lakes southwest into Central Texas. This will allow for
light winds to develop in our southeastern counties, and likely
result in freezing temperatures across the Northwest Hill Country
area tonight. For the rest of the area, a slight increase in winds
is expected, which should help to keep temperatures from hitting
the freezing mark in most cases. Although a few of the outlying
areas in the Concho Valley could still hit freezing. And if these
areas do not reaching the freezing mark this morning, the Freeze
Warning for the Northwest Hill Country could be expanded to the
northwest to include the Concho Valley again tonight.

20

.LONG TERM...
(Sunday through Friday)

With upper level ridging over Texas, an increase in south winds, and
sunny skies, temperatures will climb into the mid to upper 60s for
for highs on Sunday.

A progressive upper level flow pattern is indicated next week across
much of the CONUS. A warmup is in store for our area Monday into
Tuesday. On Monday, an upper level trough is forecast to move east
across the Intermountain West and Great Basin, into the Rockies by
late evening. Breezy south winds are expected for our area with
lee trough development and increased surface pressure gradient.
Highs on Monday are expected to be in the mid 70s across most of
our area, with some increase in high clouds late in the day.

The aforementioned upper trough will lift northeast across the
Plains on Tuesday, with associated Pacific front moving east across
our area. Moisture return will be limited, and believe that
convective development with the arrival of the front on Tuesday will
be primarily east of our area. Carrying slight chance PoP across the
eastern part of our area. A secondary cold front will push south
across west central Texas early Tuesday night, shifting winds to the
north. Convective development with this secondary front will be
south and southeast of our area.

Mostly sunny and cooler conditions are expected on Wednesday,
but with highs close to normal (in the 60s).

A weak upper trough is progged to move east into the northern and
central Plains on Thursday, with a stronger system entering the
northwestern CONUS on Friday. Going with a dry forecast Thursday and
Friday. For our area, return flow is progged to develop on Thursday
and continue through Friday. This should bring an increase in cloud
cover by Friday

19

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 55  35  67  44 /   0   0   0   0
San Angelo 	 58  33  69  42 /   0   0   0   0
Junction 	 59  29  67  40 /   0   0   0   0
Brownwood 	 56  30  65  40 /   0   0   0   0
Sweetwater 	 54  38  66  45 /   0   0   0   0
Ozona      	 57  33  66  40 /   0   0   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
Freeze Warning until 9 AM CST this morning for Brown-Callahan-
Coke-Coleman-Concho-Crockett-Fisher-Haskell-Irion-Jones-Nolan-
Runnels-Schleicher-Shackelford-Sterling-Taylor-Throckmorton-Tom
Green.

Freeze Warning from 3 AM to 9 AM CST Sunday for Kimble-Mason-
McCulloch-Menard-San Saba-Sutton.

&&
Hazardous weather outlook, Nov 18, 2:54 PM CST, 13 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
254 PM CST FRI NOV 18 2016

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-192100-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
254 PM CST FRI NOV 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FREEZE WARNING HAS BEEN ISSUED FOR MUCH OF THE AREA.  FREEZING
TEMPERATURES ARE EXPECTED ALONG AND NORTH OF A LINE FROM OZONA TO
ELDORADO TO EDEN TO BROWNWOOD. SENSITIVE PLANTS MAY BE DAMAGED IF
LEFT UNPROTECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A FREEZE WATCH HAS BEEN ISSUED FOR THE NORTHWEST HILL COUNTRY FOR
SUNDAY MORNING AS TEMPERATURES DROP BELOW FREEZING IN THAT REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

Nearby

Freeze Warnings in Texas, 2016Every freeze warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.